Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Dec 17, 2025, 2:10 PM CST for 23 counties in Kansas. It took effect at Dec 18, 2025, 10:00 AM CST. It was in force for 8 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2025, 2:10 PM CST (20:10 UTC)
- In effect from
- Dec 18, 2025, 10:00 AM CST
- Expired
- Dec 18, 2025, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 10:44 AM CST | NON-TSTM WND GST 63 | 8 Nne Glasco, KS | Personal weather station. |
| Dec 18, 10:48 AM CST | NON-TSTM WND GST 58 | 3 Sse Delphos, KS | Personal weather station. |
| Dec 18, 10:51 AM CST | NON-TSTM WND GST 59 | 3 N Bennington, KS | Kansas Mesonet. |
| Dec 18, 10:57 AM CST | NON-TSTM WND GST 64 | 2 Wsw Belleville, KS | Kansas Mesonet. |
| Dec 18, 11:10 AM CST | NON-TSTM WND GST 59 | 4 N Morganville, KS | Kansas Mesonet. |
| Dec 18, 11:32 AM CST | NON-TSTM WND GST 59 | 2 E Herington, KS | Private weather station. |
| Dec 18, 11:44 AM CST | NON-TSTM WND GST 64 | 7 S Enterprise, KS | Private weather station. |
| Dec 18, 11:45 AM CST | NON-TSTM WND GST 60 | 1 Nw Enterprise, KS | Personal weather station. |
| Dec 18, 11:53 AM CST | NON-TSTM WND GST 60 | 5 Ssw Emporia, KS | ASOS station KEMP Emporia. |
| Dec 18, 11:55 AM CST | NON-TSTM WND GST 69 | 2 Sse Concordia, KS | ASOS station KCNK Concordia. |
| Dec 18, 12:46 PM CST | NON-TSTM WND GST 59 | 10 Nw Volland, KS | Private weather station. |
| Dec 18, 12:53 PM CST | NON-TSTM WND GST 69 | 5 Ssw Emporia, KS | ASOS station KEMP Emporia. |
| Dec 18, 1:10 PM CST | NON-TSTM WND GST 71 | 5 Nnw Olpe, KS | |
| Dec 18, 2:55 PM CST | NON-TSTM WND GST 59 | 3 N New Strawn, KS | AWOS station KUKL Burlington. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2317 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486 WWUS83 KTOP 172010 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 210 PM CST Wed Dec 17 2025 KSZ020>022-034>038-054-180415- /O.UPG.KTOP.FW.A.0005.251218T1600Z-251219T0000Z/ /O.NEW.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/ Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- 210 PM CST Wed Dec 17 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR LOW RELATIVE, HUMIDITY, STRONG NOURTHWEST WINDS, AND DRY FUELS FOR CENTRAL AND PORTIONS OF NORTH CENTRAL KANSAS... The National Weather Service in Topeka has issued a Red Flag Warning for extreme fird danger, which is in effect from 10 AM to 6 PM CST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee and Fire Weather Zone 054 Lyon. * TIMING...From 10 AM to 6 PM CST Thursday. * WINDS...Northwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Up to 51. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
548 WWUS83 KTOP 180401 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 1001 PM CST Wed Dec 17 2025 KSZ020>022-034>038-054-190000- /O.CON.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/ Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- 1001 PM CST Wed Dec 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 020, 021, 022, 034, 035, 036, 037, 038, AND 054... * AFFECTED AREA...Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee and Fire Weather Zone 054 Lyon. * TIMING...From 10 AM to 6 PM CST Thursday. * WINDS...Northwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...40s during the morning, falling through the afternoon. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning should not occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
733 WWUS83 KTOP 180853 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 253 AM CST Thu Dec 18 2025 KSZ008>012-023-024-026-039-040-055-056-058-059-190000- /O.EXA.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson- Jefferson-Shawnee-Douglas-Osage-Franklin-Coffey-Anderson- 253 AM CST Thu Dec 18 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KANSAS... The National Weather Service in Topeka has issued a Red Flag Warning for extreme fire danger, which is in effect from 10 AM this morning to 6 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...From 10 AM this morning to 6 PM CST this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 27 percent. * TEMPERATURES...Up to 50. * LIGHTNING... * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ020>022-034>038-054-190000- /O.CON.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/ Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- 253 AM CST Thu Dec 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 020, 021, 022, 034, 035, 036, 037, 038, AND 054... * AFFECTED AREA...Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee and Fire Weather Zone 054 Lyon. * TIMING...From 10 AM this morning to 6 PM CST this evening. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 23 percent. * TEMPERATURES...Up to 50. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
661 WWUS83 KTOP 181500 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 900 AM CST Thu Dec 18 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-182300- /O.CON.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 900 AM CST Thu Dec 18 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...Until 6 PM CST this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Up to 49. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
851 WWUS83 KTOP 182044 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 244 PM CST Thu Dec 18 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-190000- /O.CON.KTOP.FW.W.0009.000000T0000Z-251219T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 244 PM CST Thu Dec 18 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...Until 6 PM CST this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 26 percent. * TEMPERATURES...Up to 47. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
083 WWUS83 KTOP 182351 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 551 PM CST Thu Dec 18 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-190100- /O.EXP.KTOP.FW.W.0009.000000T0000Z-251219T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 551 PM CST Thu Dec 18 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Wind speeds are decreasing and relative humidity values are increasing, so the Red Flag Warning will be allowed to expire. $$ Flanagan
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Dec 17, 11:47 AM CST, 2 hours 23 minutes earlier. Its key messages:
- Windy and dry conditions are expected Thursday. Wind Advisory has been issued area-wide and a Fire Weather Watch remains in effect for parts of north central into east central KS.
- There is a 20-40% chance of rain after midnight tonight into early Thursday morning. Otherwise dry weather persists.
- Above average temperatures continue for the foreseeable future.
Area forecast discussion, Dec 17, 11:47 AM CST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1147 AM CST Wed Dec 17 2025 .KEY MESSAGES... - Windy and dry conditions are expected Thursday. Wind Advisory has been issued area-wide and a Fire Weather Watch remains in effect for parts of north central into east central KS. - There is a 20-40% chance of rain after midnight tonight into early Thursday morning. Otherwise dry weather persists. - Above average temperatures continue for the foreseeable future. && .DISCUSSION... Issued at 432 AM CST Wed Dec 17 2025 Yesterday's trough has pushed east of the area, leaving us in zonal flow for today ahead of the next shortwave trough currently off the Pacific Northwest coast. Weak sfc ridging is overhead, giving us clear skies early this morning with a few stations showing some patchy fog. Could see this in low-lying areas through about sunrise with shallow moisture in place. For the rest of today, lee cyclogenesis quickly occurs this afternoon in response to the aforementioned shortwave. This increase in southerly winds should help temperatures reach the 50s area-wide. The associated cold front is progged to move through the area overnight, shortly after midnight in north central KS, and exiting the area before sunrise. Of all the CAMs, the HRRR is the least excited about rain along the frontal boundary while most other guidance shows at least a little bit of light rain, though it would be brief at any one location. Forecast soundings indicate moisture is shallow with drier air working in behind the front, so this could work against the rainfall reaching the ground. As such have kept PoPs limited to 20-40% as the front moves across the area. The bigger impact to Thursday's weather will be the wind. The upper trough deepens into a closed low as it moves across the Northern Plains Thursday morning, and the low-level wind field strengthens across much of the Plains and the Midwest. Exactly how strong the winds become at the surface will be dependent on how deep mixing is. Guidance is pretty consistent on 850mb winds reaching 45-55 kts. HREF shows a 40-70% chance of sustained winds of at least 30mph for most of the area during the late morning to mid-afternoon, so all things considered, felt there was a strong enough signal to issue a Wind Advisory for the entire area. Will still need to monitor the potential for High Wind Warning criteria, especially in our westernmost counties. If those locations do tap into the 55kt winds, then 60mph gusts would be possible. The HRRR is the one model that has started to show this potential, and the 06z run is more aggressive than the 00z. Still the HREF has low probabilities of reaching warning criteria, so opted to go with the advisory for now. If more guidance today comes in on that high end, an upgrade may be warranted for some of our western counties. In any case, given the strong winds looking to be sustained at 25-35mph and gusts to 45- 55mph, this combined with the dry air behind the cold front provides a setup for at least elevated fire danger. Have left the Fire Weather Watch as is for now, with this area seeming to cover where the highest winds coincide with RH falling as low as 25-30%. Beyond Thursday, we transition back to zonal flow aloft Friday into the weekend, with ridging to our south building northward a bit Monday and Tuesday. This pattern favors above average temperatures continuing for the next several days with highs in the 50s, perhaps reaching 60 in a few places. Sunday is slightly cooler in the 40s behind a front that moves through on Saturday, but this looks to pass through dry. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1138 AM CST Wed Dec 17 2025 Lower stratus will move northward across the terminals after 00Z THU, Ceilings will be in the 1200-2000 feet range. A stronger cold front will move through the terminals between 7Z and 9Z. Northwest winds may gust to 40 to 45 KTS after the front passes but should diminish a bit an hour or two after the front passes. Wind gusts will increase Thursday afternoon. After the frontal passage, ceilings will be VFR between 9 and 11Z THU. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM to 6 PM CST Thursday for KSZ008-KSZ009- KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026- KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055- KSZ056-KSZ058-KSZ059. Fire Weather Watch from Thursday morning through Thursday afternoon for KSZ020-KSZ021-KSZ022-KSZ034-KSZ035-KSZ036-KSZ037- KSZ038-KSZ054. && DISCUSSION...Picha AVIATION...Gargan
Hazardous weather outlook, Dec 17, 4:36 AM CST, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 436 AM CST Wed Dec 17 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-181045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 436 AM CST Wed Dec 17 2025 This Hazardous Weather Outlook is for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Wind Advisory has been issued for the entire area Thursday as northwest winds strengthen to 25 to 35 mph sustained and gusts up to 45 to 55 mph. Additionally, parts of north central and east central Kansas, mainly southwest of a line from Concordia to Manhattan to Emporia, could see conditions set up for extreme fire danger. A Fire Weather Watch remains in effect Thursday for this potential. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed today or tonight.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:46 AM CST | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 11 hr |
| Dec 17, 1:39 PM CST | High Wind Warning | TOP | Clay, Cloud, Dickinson, Geary, Lyon, Marshall and 7 more | 28 hr |
| Dec 17, 1:48 PM CST | Wind Advisory | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Jackson and 4 more | 28 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.